Alert archive / Michigan / Frost Advisories in 2017
Frost Advisory 2, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at May 9, 2017, 3:17 PM EDT for 5 counties in Michigan. It took effect at May 10, 2017, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2017, 3:17 PM EDT (19:17 UTC)
- In effect from
- May 10, 2017, 12:00 AM EDT
- Expired
- May 10, 2017, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WWUS73 KDTX 091917
NPWDTX
URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
317 PM EDT Tue May 9 2017
MIZ049-054-055-062-063-101200-
/O.NEW.KDTX.FR.Y.0002.170510T0400Z-170510T1200Z/
Huron-Tuscola-Sanilac-Lapeer-St. Clair-
Including the cities of Bad Axe, Caro, Sandusky, Lapeer,
and Port Huron
317 PM EDT Tue May 9 2017
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
WEDNESDAY...
The National Weather Service in Detroit/Pontiac has issued a
Frost Advisory, which is in effect from midnight tonight to 8 AM
EDT Wednesday.
HAZARDOUS WEATHER...
* Temperatures will drop into the middle 30s between midnight
and sunrise Wednesday morning. Light winds and mostly clear
skies will lead to an environment conducive for frost
formation.
* Locations most favorable for frost formation will be those in
the interior Thumb, away from the Lake Huron shoreline.
IMPACTS...
* Early season vegetation sensitive to cold may be damaged if
left unprotected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.
&&
$$
CBWhat forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at May 9, 1:53 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 9, 1:53 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 153 PM EDT Tue May 9 2017 .AVIATION... Low pressure will help edge a warm front close to the Great Lakes, producing rain showers oriented NW to SE, from southwastern Michigan down into southern Ohio. Rain is expected to remain south of Metro, however, the advancing low will allow mid to high clouds to expand across Southeast Michigan throughout the afternoon and evening. VFR conditions will persist as cloud decks remain above 5000 ft. with PSM6 visibilities. Wind speeds are expected to remain variable through the afternoon and evening at 5 kt before a weak lake influence brings light southeasterly winds by the late evening across Metro Detroit. An east to northeast wind component will be possible across the Flint to Tri-Cities areas during the late evening and early morning hours before winds veer southeast by the mid to late morning. //DTW THRESHOLD PROBABILITIES... * None. && .PREV DISCUSSION... Issued at 315 AM EDT Tue May 9 2017 DISCUSSION... Upper level wave exiting Minnesota with a southeast trajectory early this morning, as southeast Michigan continues to be under influence of the massive upper level low over Eastern Canada. With the dry airmass in place (29 C dew pt depression at 700 mb per 00z DTX Raob), and enough veering of the mid level winds over the Western Great Lakes, it continues to like today will end up dry with just some mid clouds spilling over. Clouds having modest impact on maxes, but temps still probably topping out near 60 as mostly sunny skies around through at least the morning hours. Mid clouds hanging around through evening hours will complicate the temp forecast tonight, but skies should clear out overnight for a period. With relatively low surface dew pts (30-35) and winds going calm, expecting temps falling into the 35 to 40 degree range over most of southeast Michigan. Frost possible, but warm advection high clouds arriving toward sunrise will likely be an issue. Farther removed from the clouds/normally colder Thumb region stands the best chance of seeing frost and temps reaching near freezing. Upper level energy/shortwave trough over Montana early this morning will be tracking through the Central Great Wednesday night, and model trends is for a bit stronger of a system, which could allow sufficient moisture to be tapped/drawn up from the Ohio Valley to support showers, especially toward the Ohio Border where the 850 mb front looks to reside. Negative showalter indices getting up just to the Michigan border, and will leave out thunder mention, as mid level lapse rates are also look weak (around 6 C/KM). 500 mb low along the central Manitoba/Ontario border on Thursday progged to sweep through the Great Lakes region over the Weekend, delivering another shot of cool air, as 850 mbs expected to fall into the low single numbers. Chance of rain on Saturday with aggressive height falls and surface low/cold front tracking through lower Michigan, per 12z Euro. However, much will depend on the lead upper level energy ejecting out of the four corners region, as the 00z Euro has trended stronger and farther northwest with the low on Friday tracking through the Eastern Ohio Valley. Although, this strong surface low solution has little support from GFS ensemble members and Canadian model, and could be the typical over development bias of the EURO, not to mention the lack of run to run consistency. MARINE... Weak high pressure will hold over Lake Huron and Lower Michigan marine areas today through Wednesday. The result will be favorable conditions with light wind and dry weather. The next low pressure system will be equally weak in terms of wind response as it moves into the Great Lakes and Ohio valley late Wednesday and Thursday. Some light rain will be possible as this system moves through the region and exits eastward by Friday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DRC DISCUSSION...SF MARINE.......BT You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, May 9, 3:32 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 332 AM EDT Tue May 9 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 332 AM EDT Tue May 9 2017 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Outside of the urban heat island of Detroit, temperatures expected to fall into the 30s tonight across much of southeast Michigan. The Thumb Region will likely see temperatures near freezing late tonight, leading to frost development. Outside of the Thumb Region, just patchy frost is anticipated in the normally colder locations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100815- Lake St. Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 332 AM EDT Tue May 9 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SF
Nearby
Frost Advisories in Michigan, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.